Alert archive / Maine / Wind Advisories in 2017

Wind Advisory 8, NWS Caribou, ME

September 1, 20174 counties in Maine

NWS Caribou, ME issued this wind advisory at Sep 1, 2017, 3:51 PM EDT for 4 counties in Maine. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Sep 1, 2017, 3:51 PM EDT (19:51 UTC)
Expired
Sep 1, 2017, 8:00 PM EDT
In force
4 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Penobscot County, ME, Piscataquis County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 108 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 7.9 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2017-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2017-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
867 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

384 
WWUS71 KCAR 011951
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
351 PM EDT Fri Sep 1 2017


MEZ011-015>017-029>032-020000-
/O.NEW.KCAR.WI.Y.0008.170901T1951Z-170902T0000Z/
Central Penobscot-Southern Penobscot-Interior Hancock-
Central Washington-Coastal Hancock-Coastal Washington-
Southern Piscataquis-Northern Washington-
Including the cities of Lincoln, Howland, Springfield, Bangor, 
Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, 
Great Pond, Orland, Calais, Grand Lake Stream, Wesley, Perry, 
Princeton, Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, 
Machias, Cherryfield, Dover-Foxcroft, Milo, Guilford, Danforth, 
Vanceboro, and Topsfield
351 PM EDT Fri Sep 1 2017

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

The National Weather Service in Caribou has issued a Wind
Advisory...which is in effect until 8 PM EDT this evening.

* WINDS...Northwest 15 to 20 mph with gusts up to 40 mph.

* TIMING...This afternoon into the evening. 

* IMPACTS...Winds may cause minor damage to trees and blow around
  loose objects. Older and weaker trees may be blow down. 
  Scattered power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

Hastings
1 follow-up statement
196 
WWUS71 KCAR 020002
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
802 PM EDT Fri Sep 1 2017

MEZ011-015>017-029>032-020115-
/O.EXP.KCAR.WI.Y.0008.000000T0000Z-170902T0000Z/
Central Penobscot-Southern Penobscot-Interior Hancock-
Central Washington-Coastal Hancock-Coastal Washington-
Southern Piscataquis-Northern Washington-
Including the cities of Lincoln, Howland, Springfield, Bangor, 
Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, 
Great Pond, Orland, Calais, Grand Lake Stream, Wesley, Perry, 
Princeton, Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, 
Machias, Cherryfield, Dover-Foxcroft, Milo, Guilford, Danforth, 
Vanceboro, and Topsfield
802 PM EDT Fri Sep 1 2017

...WIND ADVISORY HAS EXPIRED...

The wind is slowly diminishing across the area, and will continue
to diminish the remainder of this evening. 

$$

CB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Sep 1, 3:09 PM EDT, 42 minutes earlier.

Area forecast discussion, Sep 1, 3:09 PM EDT, 42 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
309 PM EDT Fri Sep 1 2017

.SYNOPSIS...
High pressure will cross the region Saturday. Low pressure will
cross the region Sunday night. High pressure will build to our
south on Monday.

&&

.NEAR TERM /THROUGH SATURDAY/...
The upper low will continue to move eastward away from the
region tonight, with surface high pressure building in behind
it. As such, showers will wane this evening as the sun sets, and
winds will abate as well. Clouds will be a little slower to
move out, but a general southwest to northeast clearing trend
will prevail overnight. Lows will range from the mid and upper
30s across the North Woods to the lower 40s Downeast.

For Saturday...high pressure will slide across the area, leading to
plenty of sunshine. Winds won't be nearly as gusty tomorrow, and
temperatures will be quite a bit warmer, as well. Highs will range
from the mid 60s to the lower 70s.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
Ridge axis wl be parked ovr CWA at the beginning of the pd. Sfc high
then builds off into Nova Scotia drg the nighttime hrs allowing for
return flow to commence by mrng. Upr lvl ridge wl begin to flatten
in response to remnants of Harvey mvg into the northeast Sat ngt.
Near calm winds in deeper vlys wl allow temps to fall into the u30s
acrs nrn zones bfr clds increase and srly flow kicks in drg the
mrng.

Sun wl feature the remnants of what rmns of Harvey being absorbed by
system presently dropping thru the Prairie Provinces. As this
wv digs into the Great Lakes by Sun mrng it wl lkly phase with
wv formerly known as Harvey, bringing an area of much-needed
rain to the state on Sun/Sun night. Med range guidance in
disagreement on overall evoln of sfc system by 00z Mon with
GFS/CMC and 00z EC bringing sfc low to the far srn tip of Maine
while 00z NAM shows a weak elongated sfc low acrs New England by
this time. The deeper solns hang onto rain longer than the NAM
does and hv blended more twd this trend and discounted the NAM.

Sfc low wl exit into the Maritimes Mon mrng with heaviest rain
expected to fall Sun night as favorable exit region of H2 speed max
encompasses the nrn portions of the state. Storm total rainfall
amnts in nrn and wrn sxns look to range fm 0.50-1.00 inches. Break
in systems looks to occur on Mon aftn with the briefest of ridges
building ahd of next upstream cdfnt.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Cdfnt wl be north of the international border Mon night,
pressing into the FA thru the middle part of the week. Front
expected to stall out ovr top of the area on Wed with svrl waves
of lopres mvg along the bndry thru the end of the week. Appears
as tho a pd of wet wx is setting up for weeks end with some much
needed rainfall. Temps wl be much blo normal and more fall-like
under cldy and rainy conds.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
NEAR TERM: Northern sites will remain MVFR in scattered showers
through this evening, while the southern terminals will stay VFR
through the period. Clouds will dissipate gradually from south
to north; all sites will be VFR by 08z Sat and remain so through
Saturday.

SHORT TERM: VFR thru Sun morning before lowering to MVFR levels
Sun afternoon for srn terminals and late Sun night across the
north. IFR/LIFR will be present Sun night into Mon morning in
lgt-moderate rain. Improvement t MVFR and possibly even VFR Mon
afternoon. Restrictions expected to move in again Tue night as
frontal boundary stalls across the area.

&&

.MARINE...
NEAR TERM: The Small Craft Advisory remains in effect until 8 pm this
evening. Northwest winds of 15 to 20 kt with gusts to 25 kt will
continue through this afternoon, then subside after sunset. Seas
will remain 3 to 5 ft, dropping to 2 to 4 feet tonight. High
pressure will build across the waters tonight and Saturday, keeping
conditions below SCA levels.

SHORT TERM: Levels will rmn blo SCA criteria into Sunday
afternoon. Seas will climb above 5 feet Sun night in serly swell
as winds gust to aoa 25kts. Rain and fog will be present late
Sun afternoon into Sun night over the waters.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Small Craft Advisory until 8 PM EDT this evening for
     ANZ050>052.

&&

Near Term...Hastings
Short Term...Farrar
Long Term...Farrar
Aviation...Hastings/Farrar
Marine...Hastings/Farrar
Hazardous weather outlook, Sep 1, 4:03 AM EDT, 11 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
403 AM EDT Fri Sep 1 2017

MEZ001>006-010-011-015>017-029>032-020815-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
403 AM EDT Fri Sep 1 2017

This Hazardous Weather Outlook is for Coastal DownEast Maine...East
Central Maine...Eastern Maine...Far Northern Maine...Interior
DownEast Maine...North Central Maine...Northern Maine and West
Central Maine.

.DAY ONE...Today and Tonight.

Strong northwest winds will gust to 30 to 40 mph today. This could
cause some downed tree limbs and power outages.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-020815-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
403 AM EDT Fri Sep 1 2017

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Nearby

Wind Advisories in Maine, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.